Skip to content
My WebMD Sign In, Sign Up
Oraquick Negative
avatar
patjjjj posted:
On a recent trip to Thailand, I had protected sex and unprotected oral sex with a bar girl. A few days after I had mild fever and constant fatigue. I went to a doctor and he ordered the std panel test. At 15 days, all STD tests were negative. I had ecoli in my urine and a lot of it. I was put on Cipro for 2 weeks. After CIPRO, I got a stiff neck, diarrhea, blood in stools, neck pain. A few weeks later I started getting a numb feeling in armpits and groin. I was terrified to test till last week. This was almost 5 months after the incident. I tested using Oraquick twice in two days and it was negative. I've heard a lot about oraquicks inconsisteny and wondering if I should do an ELISA to back it up. I still have diarrhea and a lot of blood in my stools. I'm not sure what I should do. Please advice.
Thank you.
Reply
 
avatar
georgiagail responded:
Let's break down your estimated risk from these events (assuming your partner was HIV positive).

The protected intercourse - zero risk (assuming the condom was used accurately and did not break or tear). The virus cannot cross an intact latex barrier.

The unprotected oral sex - carries an estimated risk of .5 to 1 per 10,000 exposures (again with a source KNOWN to carry the virus). An incredibly, incredibly tiny statistical risk.

The Oraquick test is quite accurate is terms of your status. You are HIV negative. No further testing is necessary. Your diarrhea and blood in your stools, while worrisome are NOT symptoms of early onset HIV by the way.

Gail
 
avatar
patjjjj replied to georgiagail's response:
Thanks Gail. That made me feel better. I guess I'll check with my doctor about the diarrhea and blood.
I've been reading some of your replies. you are doing an amazing job here. Thanks again for making worried wells like me feel better. Good luck to you and God bless.
 
avatar
patjjjj replied to georgiagail's response:
Gail,
I have another question. I've been having pain in my feet and hands (mostly fingers). It feels like the pain is in my nerves. Could this be peripheral neuropathy. Would this indiacte HIV? Sorry to go on and on. I've ordered 2 more oraquicks. I will test again for peace of mind. Once again thanks for answering. It just makes me feel better.The diarrhea seems to be getting worse as well. I will be going to a doctor this week.
 
avatar
georgiagail replied to patjjjj's response:
No. Nerve damage seen in HIV takes years to develop. I am glad you are getting this diarrhea looked into since it is getting worse.

Gail
 
avatar
patjjjj replied to georgiagail's response:
Thanks Gail. You have been really helpful.


Helpful Tips

A few words of advice that you can choose to take to heart
Just get tested every six months if you plan on, or a regular practitioner of unsafe sex. Since Six months is the final window period after ... More
Was this Helpful?
15 of 24 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.